Alert archive / Georgia / River Flood Warnings in 2025

River Flood Warning 111, NWS Atlanta, GA

July 23, 2025Gwinnett County, Georgia

NWS Atlanta, GA issued this river flood warning at Jul 23, 2025, 12:39 PM EDT for Gwinnett County, Georgia. It was in force for 7 hr.

The area

The outline as issued.

The facts

Issued
Jul 23, 2025, 12:39 PM EDT (16:39 UTC)
Expired
Jul 23, 2025, 7:56 PM EDT
In force
7 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

County Gwinnett County, GA

The radar

The Atlanta radar (KFFC), 92 km from the middle of the area, began a volume at 16:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Suwanee Creek at Suwanee (SWEG1).

Action stage
7 ft
Minor stage
8 ft
Moderate stage
11 ft
Major stage
14 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02334885, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

650 
WGUS42 KFFC 231639
FLWFFC

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
1239 PM EDT Wed Jul 23 2025

...The National Weather Service in Peachtree City GA has issued a 
Flood Warning for the following rivers in Georgia...

  Suwanee Creek at Suwanee affecting Gwinnett County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&

GAC135-240100-
/O.NEW.KFFC.FL.W.0111.250723T1639Z-250724T0100Z/
/SWEG1.1.ER.250723T1611Z.250723T1800Z.250723T1904Z.NO/
1239 PM EDT Wed Jul 23 2025

...FLOOD WARNING IN EFFECT FROM THIS AFTERNOON TO THIS EVENING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Suwanee Creek at Suwanee.

* WHEN...From this afternoon to this evening.

* IMPACTS...At 8 feet, Flood Stage is reached. Minor flooding begins 
  along the creek upstream and downstream from the gage at U S 
  Highway 23 or Buford Highway. Portions of the Suwanee Creek Park 
  off of Suwanee Creek Trail begin to flood to Martin Farm Road. 
  This will also include areas behind the Suwanee Elementary School 
  and the George Pierce Park.

* ADDITIONAL DETAILS...
  - At 12:15 PM EDT Wednesday the stage was 8 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 12:15 PM EDT Wednesday was 8 feet.
  - Forecast...The river is expected to rise to a crest of 8.5
    feet this afternoon. It will then fall below flood stage late
    this afternoon.
  - Flood stage is 8 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3412 8403 3410 8396 3403 8398 3401 8413
      3403 8412 3406 8409


$$
1 follow-up statement
820 
WGUS82 KFFC 232356
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
756 PM EDT Wed Jul 23 2025

...The Flood Warning is cancelled for the following rivers in 
Georgia...

  Suwanee Creek at Suwanee affecting Gwinnett County.

GAC135-240100-
/O.CAN.KFFC.FL.W.0111.000000T0000Z-250723T2356Z/
/SWEG1.1.ER.250723T1611Z.250723T1815Z.250723T2136Z.NO/
756 PM EDT Wed Jul 23 2025

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Suwanee Creek at Suwanee.

* ADDITIONAL DETAILS...
  - At 7:15 PM EDT Wednesday the stage was 7.4 feet and falling.
  - Forecast...The river is expected to continue falling.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3412 8403 3410 8396 3403 8398 3401 8413
      3403 8412


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jul 23, 7:02 AM EDT, 5 hours 37 minutes earlier.

Area forecast discussion, Jul 23, 7:02 AM EDT, 5 hours 37 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Peachtree City GA
702 AM EDT Wed Jul 23 2025

...New 12Z Aviation Discussion...

.SHORT TERM...
(Today through Thursday)
Issued at 347 AM EDT Wed Jul 23 2025

Key Messages:

- Isolated to scattered thunderstorms across portions of north and
  central Georgia today and tomorrow (Thursday).

- A brief respite from heat and humidity (most noticeable across
  portions of central and eastern Georgia).

Discussion:

Mid-level water vapor satellite imagery and 500-mb analysis
nicely depict a disturbance and associated moisture over AL, GA,
FL, and SC, rounding the periphery of the subtropical ridge. Like
what transpired yesterday and last night, isolated to scattered
convection will develop amid the soupy airmass (current SPC
Mesoanalysis and the HREF support PWATs ranging from 1.8" to 2.4"
through the day). What remains of a weak backdoor cold front that
pushed through may aid in maximizing convection roughly along and
south of I-20. The Storm Prediction Center (SPC) does not have any
risk outlined for severe storms, but like previous days, a few
strong storms may produce gusty winds, frequent lightning, and
torrential downpours. The Weather Prediction Center (WPC) clips
the far southern portion of the forecast area with a Marginal Risk
(level 1 out of 4) for heavy rainfall leading to flash flooding.
The HREF is progging storm motion speeds at just ~10 kts across
central GA, so slow-moving and/or persistent storms will need to
be monitored for high rainfall rates and accumulations. Again,
like yesterday and last night, localized rainfall totals of 3-4
inches will be possible. Elsewhere across the CWA, progged storm
motion speeds are ~20 kts, suggesting that storms will move at a
decent clip.

The frontal boundary may become washed out tomorrow (especially
after today's convection and diurnal mixing) but tropical moisture
will still be plentiful, especially across central GA and around
the I-20/I-85 corridors. WPC has outlined the majority of the CWA
in a Marginal Risk, with no risk outlined by SPC for severe
weather. Again, storm impacts like gusty winds and torrential
downpours will likely be localized in nature.

Isolated to scattered showers and storms -- as well as an uptick
in cloud cover -- will keep temperatures in the upper 80s to lower
90s both days. So, while dewpoints will remain in the sticky
lower 70s to mid-70s, heat index values will remain well below the
Heat Advisory threshold of 105 degrees. The difference in heat
and humidity will likely be most palpable across parts of central
and eastern GA, where Heat Advisories were in place the previous
couple of afternoons and evenings.

Martin

&&

.LONG TERM...
(Thursday night through Tuesday)
Issued at 347 AM EDT Wed Jul 23 2025

Key Messages:

 - Increasing heat concerns over the weekend into early next
   week as a warming trend takes place.

 - Afternoon and evening thunderstorms will continue each
   day through the weekend into early next week.

A narrow plume of moist air (PWAT values 2-2.2") will remain over
the area on Friday, supporting scattered afternoon and evening
thunderstorm activity and temperatures around normal. The pattern
will then gradually shift over the weekend into early next week as
an upper-level ridge builds over the Southeast U.S. This will
lead to an overall warming and drying trend, with increasing
concerns for dangerous heat. High temperatures are expected to
rise to the mid to upper 90s over the weekend, with upper 90s to
near 100 possible early next week. Even with a drier airmass over
the region and suppression from the ridge, there will still be
isolated shower and thunderstorm activity each afternoon.

Culver

&&

.AVIATION...
(12Z TAFS)
Issued at 652 AM EDT Wed Jul 23 2025

MVFR/IFR CIGs are either in place or will soon be in place at all
TAF sites. Expecting CIGs to gradually improve through the
morning and early afternoon. Isolated/scattered -SHRA have
developed across eastern Georgia and are tracking westward, which
may impact timing of convective initiation later. Still, have
TEMPOs at all sites this afternoon/evening for -TSRA. Winds will
be ENE to SE through the day.

//ATL Confidence...12Z Update...
Medium confidence on TEMPO timing.
High confidence on all other elements.

Martin

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          90  70  90  71 /  30   0  40  20
Atlanta         89  73  90  73 /  50  10  40  20
Blairsville     84  65  86  67 /  40  10  30  20
Cartersville    91  71  93  73 /  50   0  30  10
Columbus        91  74  91  73 /  60  20  70  20
Gainesville     88  70  88  73 /  30   0  30  20
Macon           91  73  91  72 /  60  10  60  10
Rome            91  70  92  72 /  50  10  20  10
Peachtree City  89  70  90  71 /  60  10  50  20
Vidalia         90  73  91  73 /  60  30  60  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Martin
LONG TERM....Culver
AVIATION...Martin
Hazardous weather outlook, Jul 23, 4:43 AM EDT, 7 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
443 AM EDT Wed Jul 23 2025

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-240845-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
443 AM EDT Wed Jul 23 2025

This Hazardous Weather Outlook is for north and central Georgia.

.DAY ONE...Today and Tonight...

Isolated to scattered thunderstorms are expected this afternoon
and evening. A few storms may produce gusty winds, frequent
lightning, and very heavy rainfall capable of causing localized
flash flooding.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Isolated to scattered afternoon and evening thunderstorms will
persist through Tuesday. The potential for widespread severe
weather is low each day.

Heat index values are expected to reach 100 to 105 degrees,
possibly higher, Saturday through Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 8:25 PM EDTFlash Flood WarningFFCEmanuel, Montgomery, Toombs2 hr
Jul 22, 8:55 PM EDTFlash Flood WarningFFCWarren4 hr
Jul 22, 10:53 PM EDTSpecial Weather StatementFFCSchley, Taylor37 min
Jul 23, 1:08 AM EDTFlash Flood WarningFFCGwinnett112 min

Nearby

River Flood Warnings in Georgia, 2025Every river flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.